Advertisement

Complicated and Exotic Expansions of Solutions to the Painlevé Equations

  • Alexander D. Bruno
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 256)

Abstract

We consider the complicated and exotic asymptotic expansions of solutions to a polynomial ordinary differential equation (ODE). They are such series on integral powers of the independent variable, which coefficients are the Laurent series on decreasing powers of the logarithm of the independent variable and on its pure imaginary power correspondingly. We propose an algorithm for writing ODEs for these coefficients. The first coefficient is a solution of a truncated equation. For some initial equations, it is an usual or Laurent polynomial. Question: will the following coefficients be such polynomials? Here the question is considered for the third (\(P_{3}\)), fifth (\(P_5\)) and sixth (\(P_{6}\)) Painlevé equations. These 3 Painlevé equations have 8 families of complicated expansions and 4 families of exotic expansions. I have calculated several first polynomial coefficients of expansions for all these 12 families. Second coefficients in 7 of 8 families of complicated expansions are polynomials, as well in 2 families of exotic expansions, but one family of complicated and two families of exotic expansions demand some conditions for polynomiality of the second coefficient. Here we give a detailed presentation with proofs of all results.

Keywords

Expansions of solutions to ODE Complicated expansions Exotic expansions Polynomiality of coefficients Painlevé equations 

MSC

Primary 33E17 Secondary 34E05 41E58 

Notes

Acknowledgements

This work was supported by RFBR, grant Nr. 18-01-00422, and by Program of the Presidium of RAS Nr. 01 “Fundamental Mathematics and its Applications” (Grant PRAS-18-01).

References

  1. 1.
    Bruno, A.D.: Asymptotics and expansions of solutions to an ordinary differential equation. Uspekhi Matem. Nauk 59(3), 31–80 (2004) (in Russian). Russ. Math. Surv. 59(3), 429–480 (2004) (in English)Google Scholar
  2. 2.
    Bruno, A.D.: Complicated expansions of solutions to an ordinary differential equation. Doklady Akademii Nauk 406(6), 730–733 (2006) (in Russian). Dokl. Math. 73(1), 117–120 (2006) (in English)Google Scholar
  3. 3.
    Bruno, A.D.: Exotic expansions of solutions to an ordinary differential equation. Doklady Akademii Nauk 416(5), 583–587 (2007) (in Russian). Dokl. Math. 76(2), 714–718 (2007) (in English)Google Scholar
  4. 4.
    Bruno, A.D.: On complicated expansions of solutions to ODE. Keldysh Institute Preprints. No. 15. Moscow, 2011, 26 p. (in Russian). http://library.keldysh.ru/preprint.asp?id=2011-15 (2011)
  5. 5.
    Bruno, A.D., Parusnikova, A.V.: Local expansions of solutions to the fifth Painlevé equation. Doklady Akademii Nauk 438(4), 439–443 (2011) (in Russian). Dokl. Math. 83(3), 348–352 (2011) (in English)Google Scholar
  6. 6.
    Bruno, A.D., Goryuchkina, I.V.: Asymptotic expansions of solutions of the sixth Painlevé equation. Trudy Mosk. Mat. Obs. 71, 6–118 (2010) (in Russian). Transactions of Moscow Mathematical Society 71, 1–104 (2010) (in English)CrossRefGoogle Scholar
  7. 7.
    Hazewinkel, M. (ed.): Multinomial coefficient (http://www.encyclopediaofmath.org/index.php?title=p/m065320). Encyclopedia of Mathematics. Springer, Berlin (2001)
  8. 8.
    Bruno, A.D.: Calculation of complicated asymptotic expansions of solutions to the Painlevé equations. Keldysh Institute Preprints, No. 55, Moscow, 2017, 27 p. (Russian).  https://doi.org/10.20948/prepr-2017-55, http://library.keldysh.ru/preprint.asp?id=2017-55
  9. 9.
    Bruno, A.D.: Calculation of exotic expansions of solutions to the third Painlevé equation. Keldysh Institute Preprints, No. 96, Moscow, 2017, 22 p. (in Russian).  https://doi.org/10.20948/prepr-2017-96, http://library.keldysh.ru/preprint.asp?id=2017-96
  10. 10.
    Bruno, A.D.: Elements of Nonlinear Analysis (in that book)Google Scholar
  11. 11.
    Bruno, A.D.: Complicated and exotic expansions of solutions to the fifth Painlevé equation. Keldysh Institute Preprints, No. 107, Moscow, 2017 (in Russian).  https://doi.org/10.20948/prepr-2017-107, http://library.keldysh.ru/preprint.asp?id=2017-107
  12. 12.
    Bruno, A.D., Goryuchkina, I.V.: On the convergence of a formal solution to an ordinary differential equation. Doklady Akademii Nauk 432(2), 151–154 (2010) (in Russian). Dokl. Math. 81(3), 358–361 (2010) (in English)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Keldysh Institute of Applied Mathematics of RASMoscowRussia

Personalised recommendations